The Robustness of Interest Rate Rules In Models of The Euro Area

Adalid, Ramon and Coenen, Gunter and McAdam, Peter and Siviero, Stefano (2005) The Robustness of Interest Rate Rules In Models of The Euro Area. International Journal of Central Banking, 1 (1). pp. 95-132. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://www.ijcb.org/journal/ijcb05q2a3.htm

Abstract

In this paper, we examine the performance and robustness of optimized interest-rate rules in four models of the euro area that differ considerably in terms of size, degree of aggregation, relevance of forward-looking behavioral elements, and adherence to microfoundations. Our findings are broadly consistent with results documented for models of the U.S. economy: backward-looking models require relatively more aggressive policies with, at most, moderate inertia; rules that are optimized for such models tend to perform reasonably well in forward-looking models, while the reverse is not necessarily true; and, hence, the operating characteristics of robust rules (i.e., rules that perform satisfactorily in all models) are heavily weighted towards those required by backward-looking models.

Item Type: Article
Subjects: H Social Sciences
Divisions: Faculties > Social Sciences > School of Economics
Depositing User: G.F. Green
Date Deposited: 29 Sep 2008 13:55
Last Modified: 09 May 2014 14:25
Resource URI: http://kar.kent.ac.uk/id/eprint/9427 (The current URI for this page, for reference purposes)
  • Depositors only (login required):